Jump to content





1 Month 2 Weeks

Posted by hope2013, 19 April 2014 · 188 views

accutane acne healing redmarks breakout amnesteem dry skin dry lips redness joints
So my skin is VERY different from when I started accutane. For the past 2 weeks I have been moved up my dosage.
 
RECAP--
(If you're new--read my other posts)
 
-30 mg for 2 weeks
-60 mg for 1.5 weeks--too much too soon--BAD Initial Breakout
-30 mg odd days, 60 mg even days for 1.5 weeks
***60 mg every day for the past 2 weeks
 
Moving Up Doses Had SOME Side Effects:
((Went from 30 on odd days to 60 on even days)) to 60mg every day.
 
***DO NOT FREAK OUT FROM THIS LIST--the dryness is all VERY MANAGEABLE. I'd say the only thing that annoys me is the 1 zit that I got and the somewhat achy joints (which are still manageable). Plus, only 1 red mark from a zit--I really should be thankful those words just came out of my mouth.***
 
1) Dryness
  • LIPS--my lips got SO much more dry. Having Carmex/Blistex and Aquaphor on me at all times became a must. First, apply a bit of the Carmex/Blistex to heal your lips. Then apply a bit of aquaphor over to seal in the moisture. If you drink/eat something, repeat this process. If you feel like your lips are shedding a bit, take a warm *not hot* washcloth to them and GENTLY swipe it across your lips.
    • WARNING--DO NOT SCRUB your lips. SERIOUSLY. Don't do it. You will take off wayyyy too much of the skin (because it's so fragile). Then your lips could be sore, crack and bleed. Be careful!
  • FACE--my face got a lot more dry.
    • I could tell that I needed to apply my CeraVe moisturizer twice in the mornings & nights instead of just once. At night, if any places were very dry I would also spot treat with Aveeno Clear Complexion (non-comedogenic) moisturizer [moisturizes WITHOUT clogging pores].
    • 1 Under the ground/difficult zit?
      • So, I had 1 zit that I could feel under my skin. I let it be, but even after spot treating it with a q-tip covered in a bit of Olay gentle toner with salicylic acid, it didn't go away. For a couple of nights, I tried applying washcloths with medium warm/hot water, but it didn't come to a head. It was so weird. It was literally like a cystic zit that had come to the surface, but wouldn't come to a head no matter how much time went by. After a few days of this, it appeared similar to a whitehead but not as "on the surface." I decided just to get a washcloth hot and pop it--which probably wasn't the best idea, but I truly don't think it would have ever come to a "real" head because it was different than a normal zit.
      • Anyway, the zit mark was healing pretty well until today... when my skin was really dry and I wiped my face too hard with my washcloth and the thin layer of skin that had healed over it fell off. However, it's a small red mark that can be healed and covered up with one dot of concealer, so I'll live.
  • HOWEVER, I NOW VOW to treat my skin VERY GENTLY. No more forgetting or being rough to it. It's going to be hard not to mess with the red mark, but I'm going to keep applying hydrocortisone for a bit of time. Then at night, I'm going to apply Aveeno moisturizer & antibiotic cream & let it be.
***I KID YOU NOT when I say this--your skin will become SO FRAGILE.
  • You must treat it almost like a baby's skin (but more dry and fragile). Make sure to stay away from most face scrubs. The exception?
    • I have used a DAB of Neutrogena Regenerist Advanced Anti-Aging Face Scrub when I need to get pesky dry skin off or clean my nose blackheads out. But, I literally use 1/4 of a dime size and I am SUPER gentle (I don't scrub, I just apply it on, suds it up a bit, and wash it off. Then I apply a ton of CeraVe moisturizer and let it be overnight. 
  • Hair/ Scalp--My scalp got even drier this week (I only have to wash my hair every 3-4 days).
    • KEEP HAIR WASHING to an absolute minimum
      • Use Head & Shoulders Shampoo, then separate bottle of JUST Head and Shoulders Conditioner (NOT 2 in 1)
      • Apply Aussie 3 Minute Miracle Conditioner to your ends, your scalp, and a bit to your roots. YES, even guys can use this. 
      • Apply Head & Shoulders Conditioner to ends, roots, and throughout hair.
      • Apply a drop of Argan Oil to your hands, rub it onto your palms, distribute to lightly damp hair at the ends and throughout your hair. Then lightly blow dry.
      • I SWEAR BY ARGAN OIL--it's so worth the investment. Especially for my very thick, naturally wavy hair that can become dry/course with blowdrying. It gives it a healthy, natural sleekness and shine that is NOT "oily" AT ALL. And, the beautiful hair lasts for days.
  • Hands
    • I wash my hands a lot, so I always have Equate Cocoa Butter lotion around to use. (or some kind of lotion)
  • Body
    • I only use Jergen's Ultra Healing lotion on my body (I have sensitive body skin to lotions). It's the PERFECT BODY LOTION--very moisturizing, non-clogging, not greasy at all, smooth, and has a cotton-type smell). I only shower every 3 days, so once I get out of the shower, I apply it ALL over my body--especially my entire back.
2) Achy Joints
  • I actually have achy joints? What?
    • I heard about this side affect from others who were on a lot higher doses and didn't think it would happen to me. But, it has a little. My joints and muscles have been a bit achy throughout the day. YET--I am on my feet and going NON-STOP some days for 12-16 hours. So, take this with a grain of salt. That takes a toll on any normal body, but add Accutane to the mix and dehydration, and I'm sure you're going to get some achy joints. 
  • Coping with achy joints:
    • I've just been taking Ibuprofen if I really need it to help ease the joint aches. I asked my derm and it's nothing to worry about as long as I'm not in pain or as long as it doesn't keep me from doing my day-to-day activities. 
    •  
3) Dehydration
  • I can tell I've been dehydrated because sometimes, even if I take my Accutane with food (and a bit of fat in some form), I can get a slight headache. It's my own fault though, I really have sucked at drinking water. I am CONSTANTLY on the go (for 12-16 hours per day) and need to carry around a waterbottle more often. I'm going to make that a goal this week.
  • On the days that I drink more water, i don't get headaches. Hence, staying hydrated on Accutane is a necessity (your skin also needs water to stay moisturized)
 
Overall:
  • I'm insanely happy with the results so far.
  • I'm going to
  • drink more water and be more gentle with my face.
  • continue to help this small red mark heal by using Aveeno moisturizer & Antibiotic cream. At times, hydrocortisone as needed to reduce redness.
  • apply more CeraVe moisturizer morning and night and be more gentle with my face
  • keep taking 60mg/day for the next 2 weeks (14 days) & then talk with my derm.
  • They don't make 30mg pills anymore, so I'll probably have to move up to 40 mg on odd days, 80 mg on even days....(so about 60mg will be in my body consistently. There could still be a bit of a flare up on the first few 80mg days).
 
I'm nervous to have to change how I do my dose because graduation is coming up and I'd like to guarantee that I'll have clear skin. So, if I have to, that week I will drop down to 40mg per day. We'll see.
 
Comments appreciated http:////dn4iqhjvtt3...fault/smile.png
Hope this helps someone, somewhere!




popping cysts can cause devastating tissue damage...:(

well, that's the thing--if you read the post all the way through, the cyst had come to the surface and turned into a white head. However, it was more like a whitehead that incorporated more than 1 pore so it did not look typical. It's not the best thing in the world to deal with, but the healing was going great until I accidentally rubbed that part of my face with a washcloth and my thin, dry, accutane-type skin peeled a bit. I'm on the mend and doing great since (and it's only been 12 hours).

Recent Entries

Recent Comments

0 user(s) viewing

0 members, 0 guests, 0 anonymous users

Categories

Latest Visitors